MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ4 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ4 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-01-100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Distress (2329); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Metal Related Pathology (4530); Physical Asymmetry (4573)
Date of Event 03/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Initial reporter occupation: lawyer.Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation record received.Plaintiff suffered heavy metal poisoning from toxic heavy metals resulting in injury.Patient alleged additional scar tissue formation.Patient experienced pain, tissue destruction, metal wear, metal poisoning, loss of enjoyment of life, limitation of daily activities, emotional trauma and distress, and disability, permanent instability, immobility, and loss of balance.Doi: (b)(6) 2006, dor: (b)(6) 2021, unknown hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.All available photos were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
After review of the medical records the patient was revised to address hip pain, walking difficulty, metallosis, elevated metal ions, abductor dysfunction, pseudotumor and limb length inequality.Operative note reported upon entry to the fascia we noted a bald trochanter with significant metallosis and no viable medius tissues attached to greater trochanter.Scar tissue and metallosis were debrided.All black metallosis tissue was debrided.Doi: (b)(6) 2006 , dor: (b)(6) 2021, affected site: left hip.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medical records were received and stated the following: on (b)(6) 2021, the patient was revised due to failed total hip arthroplasty a metal on the metal hip with significant metal ion increase and metalosis, abductor dysfunction of the left hip due to metalosis, and pseudotumor and limb length inequality.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b7.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6 clinical code: metal related pathology (e1618) reported in the previous medwatch was used to capture metal poisoning and blood heavy metal increased.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative

Brand Name
SUMMIT POR TAPER SZ4 STD OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12983027
Report Number1818910-2021-27754
Device Sequence Number12189160
Product Code LPH
UDI-Device Identifier10603295059356
UDI-Public10603295059356
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2009
Device Model Number1570-01-100
Device Catalogue Number157001100
Device Lot NumberYE7B41000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer03/01/2023
03/24/2023
03/28/2023
05/22/2023
08/21/2023
09/12/2023
10/17/2023
11/14/2023
11/16/2023
12/15/2023
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date03/16/2023
03/26/2023
04/12/2023
06/02/2023
08/29/2023
09/25/2023
10/18/2023
11/16/2023
11/24/2023
12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; ARTICULEZE M HEAD 36MM +1.5; PINN CAN BONE SCREW 6.5MMX15MM; PINNACLE MTL INS NEUT36IDX52OD; PINNACLE SECTOR II CUP 52MM; PINNACLE SECTOR II CUP 52MM; PINNACLE SECTOR II CUP 52MM; SUMMIT POR TAPER SZ4 STD OFF; UNK HIP ACETABULAR LINER METAL; UNK HIP FEMORAL HEAD METAL; UNKNOWN HIP ACETABULAR CUP; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight72 KG